Did anyone else have an increased heart rate while on Topamax? The only time my heart isn’t pounding is whan I’m sitting or laying down. I’m waiting to get a response back from my doctor to make sure it is still safe for me to continue to take it. I often wonder where doctors draw the line on what side effects are okay and which ones aren’t.
I would find out from the doctor what he/she wants you to do. Could it be a side effect of one of the other medications you are taking or a combination or the ones you are on? Perhaps call the pharmacist and ask them. What dose did you start on perhaps your dose needs adjusting…but I would call someone and ask what you should do in regards to the meds.
I still haven’t heard back from my doctor. I’m anxiously awaiting an e-mail or phone call. I’m currently taking 50 mg. of Topamax. One of the side effects listed is nervousness and heart palpitations. Maybe the nervousness is increasing my heart rate? Either way, I wish the Dr. would get back to me sooner rather than later.
Thank you for your suggestion though!
I heard back from the doctor. They instructed me to increase my fluid intake and said I could try the medication for one more week to see how it goes. In the mean time they want me to increase the amitipyline from 25mg to 50mg and see if that makes a difference. We will see!
I have been recently diagonsed with MAV and my first attempt at medication was Effexor - - which I also had increased heart rate, which felt like it was beating out of control, hyper activity, and felt it worsened the symptoms. I called my doctor and took myself off it and now am in a waiting pattern. The doctor is now making me wear a heart monitor for a month to make sure it is not something with my heart and is affraid to prescribe anything else until he rules this out! I have been in perfect health my entire life, now at 47, this came on me full force. I am at my wits end waiting to see what I can do next. Has anyone ever experienced this using Effexor?? What else can I do or take in the meantime to get me through these crazy days? I mostly have the blurred vision and feel somewhat off-balanced with a constant ringing in my ear. Today I am facing many “anxiety” attacks because I am just plain afraid. I am ready to go for a second opinion but hate to waste the doctors time and mine if nothing more I can do but wait. Any help is appreciated.